Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 36, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jun 1, 2012, 3:36 AM EDT. It took effect at Jun 1, 2012, 6:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2012, 3:36 AM EDT (07:36 UTC)
- In effect from
- Jun 1, 2012, 6:00 PM EDT
- Expired
- Jun 2, 2012, 3:13 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
493 WHUS72 KILM 010736 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 336 AM EDT FRI JUN 1 2012 AMZ250-252-012000- /O.NEW.KILM.SC.Y.0036.120601T2200Z-120602T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 336 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
120 WHUS72 KILM 011834 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 234 PM EDT FRI JUN 1 2012 AMZ250-252-020445- /O.CON.KILM.SC.Y.0036.120601T2200Z-120602T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 234 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
715 WHUS72 KILM 020422 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1222 AM EDT SAT JUN 2 2012 AMZ250-252-021000- /O.CON.KILM.SC.Y.0036.000000T0000Z-120602T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1222 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS UP TO 25 KT. STEEP 4 TO 6 FEET SEAS. CONDITIONS WILL IMPROVE AS A FRONT PUSHES ACROSS THE WATERS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 29
629 WHUS72 KILM 020713 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 313 AM EDT SAT JUN 2 2012 AMZ250-252-020815- /O.CAN.KILM.SC.Y.0036.000000T0000Z-120602T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 313 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT CONDTIONS ACROSS THE ADJACENT CAPE FEAR COASTAL WATERS. AS A RESULT...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ 29
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 3:30 AM EDT, 6 minutes earlier.
Area forecast discussion, Jun 1, 3:30 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
330 AM EDT FRI JUN 1 2012
.SYNOPSIS...
AN UNSEASONABLY STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT WILL
BRING STRONG TO SEVERE THUNDERSTORMS TO THE EASTERN CAROLINAS
THIS AFTERNOON AND EVENING. DRIER AND SLIGHTLY COOLER AIR WILL
OVERSPREAD THE REGION SATURDAY AND SUNDAY FOLLOWING THE COLD
FRONT. ANOTHER COLD FRONT WILL CROSS THE AREA TUESDAY MORNING. AN
UPPER TROUGH LINGERING ALONG THE EASTERN SEABOARD COULD BRING
ISOLATED TO SCATTERED THUNDERSTORMS MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM FRIDAY...INTERESTING MORNING...KTLX RADAR DOWN DUE TO
ONGOING DUAL-POL INSTALLATION AND WEAK TO MODERATE CONVECTION
COMING AT US FROM TWO DIRECTIONS. A LINE OF SHOWERS AND
THUNDERSTORMS IS APPROACHING OUR FAR WESTERN COUNTIES OF FLORENCE
AND DARLINGTON. MEANWHILE...FURTHER SOUTH...ANOTHER WEAKER CLUSTER
ON CONVECTION IS APPROACHING THE COASTAL WATERS OFF OF GEORGETOWN
COUNTY. GUIDANCE NOT HANDLING THESE FEATURES TOO WELL. PROJECTION
OF THEIR MOTION OUT IN TIME HAS THESE AREAS OF CONVECTION SKIRTING
THE AFOREMENTIONED COUNTIES EARLY THIS MORNING...POSSIBLY ALSO
AFFECTING HORRY AND MARLBORO COUNTIES. GENERAL INTENSITY TRENDS
BASED ON SURROUNDING RADARS...IR SATELLITE AND LIGHTNING DATA
SHOWS A STEADY WEAKENING. WILL CONTINUE TO CLOSELY MONITOR THOUGH.
FOR TODAY...DECENT CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING. A SLIGHTLY NEGATIVELY TILTED UPPER TROUGH WILL DRIVE A COLD
FRONT ACROSS THE EASTERN CAROLINAS THIS EVENING. GUIDANCE SHOWS
FRONT WILL BE PRECEDED BY A LINE OF CONVECTION...WHICH WILL
INCREASE IN INTENSITY AND EXTENT AS IT MOVES EAST ACROSS THE
CAROLINAS. DIURNAL DESTABILIZATION OF THE AIRMASS WILL INCREASE
SEVERE POTENTIAL AS THE EVENT EVOLVES. IT LOOKS LIKELY THAT WE WILL
SEE WARNINGS ISSUED...WITH THE GREATEST THREAT BEING FROM DAMAGING
WINDS. SPC KEEPS OUR ENTIRE FORECAST AREA IN THE SLIGHT RISK
CATEGORY FOR SEVERE WEATHER TODAY.
INCREASED CLOUD COVER WILL KEEP MAXIMUM TEMPERATURES A FEW DEGREES
BELOW YESTERDAY...BUT STILL A BIT ABOVE NORMAL. EXPECT MID TO UPPER
80S MOST SPOTS. MINIMUMS A BIT MORE TRICKY AND WILL DEPEND ON ONSET
OF COLD ADVECTION FOLLOWING FROPA. MODEL CONSENSUS SHOW FRONT MOVING
OFFSHORE WELL BEFORE DAYBREAK ON SATURDAY. INLAND COUNTIES COULD SEE
LOWER 60S BY DAYBREAK...WITH UPPER 60S ALONG THE COAST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...COLD FRONT WILL BE OFF THE COAST AT THE START OF
THE PERIOD BUT THE 5H TROUGH HANGS BACK...RESULTING IN WEAK LOW
LEVEL COLD ADVECTION UNDER WEAK NEUTRAL TO WARM ADVECTION. FORECAST
SOUNDINGS SHOW PLENTY OF WARM BUT DRY MID LEVEL AIR. SO OTHER THAN
SOME FLAT AFTERNOON CU SAT SHOULD BE A PLEASANT DAY. 5H TROUGH AXIS
SHIFTS OFFSHORE SAT NIGHT INTO SUN WITH DEEP NORTHWEST FLOW
DEVELOPING SUN. COMBINATION OF DRYING NORTHWEST FLOW AND SUBTLE
HEIGHT BUILDS AS 5H RIDGE TRIES TO BUILD IN FROM THE SOUTHWEST WILL
KEEP THE REGION DRY SUN. AS WITH SAT THERE MAY BE SOME AFTERNOON
CLOUDS SUN...THOUGH WITH MORE VERTICAL EXTENT COMPARED TO SAT. SOME
OF THE GUIDANCE CONTINUES TO SHOW AN MCS DROPPING INTO THE SOUTHEAST
SUN NIGHT. LATEST GFS KEEPS THIS FEATURE SOUTH OF THE AREA WHILE THE
NAM IS FARTHER SOUTH/WEST THAN THE GFS AND WEAKER. THE 00Z CANADIAN
IS SIMILAR TO THE NAM BUT WEAKER STILL. AT THIS POINT WHETHER OR NOT
THE FEATURE DEVELOPS SEEMS INCONSEQUENTIAL AS ALL OF THE GUIDANCE
KEEPS IT OUT OF THE REGION. TEMPERATURES WILL END UP NEAR TO
SLIGHTLY BELOW CLIMO...LOW TO MID 80S DURING THE DAY AND UPPER 50S
TO LOWER 60S AT NIGHT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...OMEGA BLOCK MORE OR LESS REMAINS IN PLACE
THROUGH THE PERIOD THE WESTERN 5H LOW BEING REPLACED BY A SECOND
DURING THE MIDDLE TO LATER PART OF NEXT WEEK. THE RESULT IN DEEP
NORTHWEST FLOW OVER THE REGION THROUGH THE PERIOD. SEVERAL
SHORTWAVES WILL BE SENT SOUTHWEST ACROSS THE AREA DURING THE PERIOD.
MON NIGHT INTO TUE A COLD FRONT IS PUSHED SOUTH ACROSS THE
AREA...PROVIDING WHAT MAY BE THE BEST CHANCE FOR PRECIP DURING THE
PERIOD. ANOTHER ROUND OF PRECIP IS POSSIBLE LATE IN THE PERIOD AS
THE STALLED FRONT LIFTS BACK INTO THE AREA. GIVEN THE LARGE AMOUNT
OF UNCERTAINTY AND LOW CONFIDENCE IN THE TIMING...STRENGTH...AND
LOCATION OF THE FEATURES WILL NOT CARRY A POP HIGHER THAN SLIGHT
CHANCE BUT WILL HAVE A POP FOR EACH AFTERNOON. HIGHS WILL BE NEAR TO
SLIGHTLY BELOW CLIMO WITH LOWS NEAR TO SLIGHTLY ABOVE CLIMO.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
AS OF 06Z...VFR SHOULD GIVE WAY TO PATCHY MVFR VISIBILITIES IN BR
AN/OR IFR STRATUS BY 08Z. HAVE GREATER CONFIDENCE THAT STRATUS WILL
OCCUR SINCE WINDS IN THE BOUNDARY LAYER WILL BE 20-25 KNOTS BENEATH
A SUBSIDENCE INVERSION AROUND 1K. WILL MAINTAIN TEMPO IFR CEILINGS
IN TAFS FOR ALL SITES 10-14Z. IN ADDITION...THERE IS LOW CONFIDENCE
THAT A SHOWER COULD AFFECT MYR/CRE IN THE PRE-DAWN HOURS.
AFTER SUNRISE...STRATUS WILL LIFT INTO AN MVFR LAYER THEN LIFT
FURTHER TO VFR BY MID MORNING. WINDS WILL BE SOUTHERLY AT 10-20
KNOTS WITH HIGHER GUSTS. THERE IS LOW CONFIDENCE IN SHOWERS/POSSIBLY
AN ISOLATED THUNDERSTORM AROUND 15Z. CONFIDENCE IS MUCH HIGHER OF
CONVECTION AFFECTING FLO/LBT IN THE MID-LATE AFTERNOON/EARLY
EVENING...AND THE COASTAL TERMINALS IN THE EVENING. HAVE INTRODUCED
PROB30 GROUPS FOR THE TAF SITES FOR NOW AS CONFIDENCE IN TIMING IS
LOW.
EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH SATURDAY. VFR EXPECTED FRIDAY THROUGH THE END OF THE PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM FRIDAY...STEADILY INCREASING SOUTHERLY WINDS TODAY IN
ADVANCE OF AN IMPENDING COLD FRONT. PRESENT WINDS OF 10 TO 15 KTS
WILL INCREASE TO 15 TO 20 KTS THIS AFTERNOON. SEAS WILL BUILD
THROUGH THE PERIOD...INCREASING FROM PRESENT 3 FT RANGE TO 4 TO 6
FT OVER OUR NC WATERS AND 3 TO 5 FT OVER OUR SC WATERS THIS
EVENING. COLD FRONT WILL MOVE ACROSS THE WATERS BEFORE
DAYBREAK...WITH WINDS SHIFTING TO THE WEST BY DAWN. HAVE RAISED A
SCA FOR OUR NC WATERS...WITH SCEC HEADLINES FOR OUR SC WATERS FOR
TONIGHT. EARLY MORNING BOATERS COULD ALSO SEE STRONG THUNDERSTORMS
MOVING ACROSS THE WATERS.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW IN THE WAKE OF A COLD FRONT EARLY
TUE MORNING WILL CONTINUE FOR MUCH OF THE PERIOD. FAIRLY UNIFORM
GRADIENT WILL KEEP SPEEDS BETWEEN 10 AND 15 KT WITH SEAS FALLING
FROM 2 TO 4 FT EARLY SAT TO 2 TO 3 FT BY SUN MORNING.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW AROUND 10 KT WILL BACK TO
SOUTHWEST AND INCREASE SLIGHTLY DURING MON AHEAD OF NEXT COLD FRONT.
SPEEDS MAY TOUCH 15 KT JUST AHEAD OF THE FRONT BUT FOR A VERY BRIEF
PERIOD OF TIME. OFFSHORE FLOW DEVELOPS BEHIND THE FRONT ON TUE WITH
GRADIENT SUPPORTIVE OF SPEEDS BETWEEN 10 AND 15 KT. LATEST GUIDANCE
IS SLOWER TO VEER WEST TO NORTHWEST TO NORTHEAST. THIS WOULD RESULT
IN SEAS LOWER THAN EARLIER FORECAST...2 TO 3 FT FOR MUCH OF THE
PERIOD WITH AN INCREASE TO 2 TO 4 FT LATE IN THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR AMZ250-252.
&&
NEAR TERM...REK
SHORT TERM...III
LONG TERM...III
AVIATION...MRRHazardous weather outlook, Jun 1, 3:35 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 AM EDT FRI JUN 1 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-020745- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 335 AM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN CAROLINAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-020745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 335 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ254-256-020745- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 335 AM EDT FRI JUN 1 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:54 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Jun 1, 2:23 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 52 min |
| Jun 1, 4:49 PM EDT | Special Weather Statement | ILM | Williamsburg | 56 min |
| Jun 1, 5:32 PM EDT | Special Weather Statement | ILM | Marion | 43 min |
| Jun 1, 5:45 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 60 min |
| Jun 1, 7:11 PM EDT | Special Weather Statement | ILM | Georgetown | 64 min |
| Jun 1, 2:19 PM EDT | Special Weather Statement | ILM | Columbus | 41 min |
| Jun 1, 2:59 PM EDT | Special Weather Statement | ILM | Bladen | 61 min |
| Jun 1, 3:10 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 43 min |
| Jun 1, 5:30 PM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| Jun 1, 6:35 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 25 min |
| Jun 1, 7:08 PM EDT | Special Weather Statement | ILM | Bladen | 52 min |
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.